South Dakota, 2023

High Wind and Winter Weather in South Dakota, February 14 to 15, 2023

February 14 to 15, 2023 · NWS FSD · 24 events in 24 counties and zones

Low pressure intensified and moved from the Central Plains into Minnesota. Initially, warm thermal profiles allowed for mixed precipitation or all rain.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Low pressure intensified and moved from the Central Plains into Minnesota. Initially, warm thermal profiles allowed for mixed precipitation or all rain. However, as winds shifted to the northwest, colder air rapidly changed precipitation over to snow. While additional accumulation of snow was fairly light (up to 1 to 3 inches in areas of greatest snowfall along an axis from Tyndall to Salem to Minneota), northwest winds were bolstered to a gusty 40 to 60 mph and resulted in widespread blowing snow along with spotty blizzard conditions near the Buffalo Ridge. Travel was not recommended during the overnight and early morning hours across parts of southwest Minnesota and east central South Dakota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Feb 14, 5:22 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Feb 14, 5:22 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
522 PM CST Tue Feb 14 2023

.SHORT TERM...(This Evening through Wednesday)
Issued at 300 PM CST Tue Feb 14 2023

KEY MESSAGES:

1. Rain changes to snow from west to east this evening.

2. Northwesterly winds increase during the overnight period, and
this in combination with the falling snow will result in
hazardous driving conditions.

3. Breezy and colder on Wednesday with patch blowing snow.

4. Moderating temperatures for the end of the week into the
weekend.

TONIGHT: Current radar and obs indicating light to moderate rain
lifting northward across the CWA this afternoon - this associated
with a surface low presently situated over central SD and an upper
level low lifting through KS and NE. Latest hi-res guidance shows
this rain continuing through 00Z, then changing to snow from west to
east during the evening as colder air is pulled into the system
when the surface low moves to the east. The general consensus
among hi-res models and soundings would be for the changeover to
begin through the western James River Valley shortly after 00Z,
toward the Interstate 29 corridor around 03Z, then in areas to the
east toward 06Z. Of note, the HRRR is the slowest model in terms
of the changeover, being slightly slower in bringing the colder
air eastward. Overall snow amounts have not changed significantly
over the previous forecast (though perhaps slightly lower in some
areas in response to a slightly slower rain to snow changeover).
Any snow that does occur will be light to moderate, with latest
HREF ensembles showing hourly snowfall rates running around a half
an inch or less. In terms of actual snow amounts, the greatest
amounts look to reside roughly through the Highway 14 corridor
with 2 to perhaps localized 4 inches possible. Amounts will be
less south of there. Perhaps the bigger issue will be the winds,
increasing from west to east after 00Z with the onset of cold air
advection/an increasing surface pressure gradient/and increasing
winds aloft. NBM winds again looked to be on the higher side, so
tempered them down a bit, though still looking at gusts of 40 to
50 mph overnight. Fortunately, at this time it appears that the
strongest winds may lag the time of heaviest precipitation, though
cannot rule out that there will be some overlap, resulting in an
hour or two of localized near blizzard conditions for areas -
mainly through the Highway 14 corridor into southwestern MN. This
is supported by HREF probs, which remain low for the probability
of the combination of winds greater than 35 mph and visibility
less than 1/4 a mile - which would constitute blizzard conditions.
That being said, the higher probs for this combination are over
southwestern MN - though it looks to be for a short duration.
This will have to be monitored through the evening. It should be
noted however, as mentioned in the previous forecast the wet
nature of the snow may preclude snow actually blowing around, with
the lowest visibilities occurring during actual falling snow.

In terms of headlines, current headlines remain appropriate for a
combination of wind and snow, though trends will have to be
monitored during the overnight for near blizzard conditions as
mentioned above.

WEDNESDAY: Precipitation should be out of our area by 12Z Wednesday
as the upper and surface lows slide into the western Great Lakes
region. Strong cold air advection behind the exiting system will
result in much colder temperatures with highs in the teens to lower
20s. It will remain breezy, through winds will slowly come down
through the day as the surface gradient relaxes and winds aloft
taper downward.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 300 PM CST Tue Feb 14 2023

Second wave on the backside of the departing low pressure system
continues to be poised to move through the central Plains and
Midwest states Wednesday evening. Weak quasi-geostrophic (QG) lift
will be in place but the better lift looks to remain just south and
east of the area. The main wild card in terms of lift comes down to
an area of frontogenesis (FGEN) at 700 mb. Medium range guidance
shows slight deviations in where this band sets up. BUFKIT soundings
also depict mostly saturated profiles with a saturated dendritic
growth zone (DGZ) as temperatures cool. Snow ratios look to be
around 15-17:1, indicating a lighter fluffy snow. However, soundings
will also be slowly drying through the overnight hours, resulting in
snow dwindling to very light snow / flurries come Thursday morning.
On top of this, hi-res guidance varies in how far north the light
snow reaches with some members scrapping our southern forecast area
during the Wednesday evening and overnight time frame and others
keeping any precip completely out of our area. WPC super ensemble
plumes show a wide spread in snowfall totals, though with most
clustering at or below an inch. SREF plumes are a bit higher with
its plumes clustering between 0-3 inches. These plumes are known to
have a high bias so am not putting as much weight into them. Given
this lingering uncertainty in where this light snow may fall, have
continued with model blended chance PoPs for this time frame. Any
snow that does fall will result in only light accumulations from a
dusting up to around an inch across the highway-20 corridor and
adjacent areas.

Aside from light snow chances, northerly winds will be on the
decline as Tuesday's system continues to push off to the northeast,
relaxing the surface pressure gradient (SPG). Could still see gusts
up to 20-30+ mph, with the strongest gusts occurring Wednesday
evening. Low temperatures overnight will fall to the low teens to
single digits come Thursday morning.

Thursday looks quiet as the base of the upper level trough moves
through overhead. This will result in below average highs, barely
warming to the teens and 20s. Some breaks in the clouds is possible
but a weak, strung out vort lobe will be advecting into the area
with just enough moisture to keep mid level clouds locked in place,
continuing the trend of partly cloud to cloudy days.

With the wave out of here on Friday, temperatures will begin to
rebound into the upper 20s to possible low 40s west of the Missouri
River along with mostly clear skies in place, making for a much more
comfortable day. This is supported by the GFS, Euro, and Canadian
ensembles as they all show near to above average high temperatures.
Lows look to fall to teens and low 20s overnight.

Mainly zonal flow sets up over the weekend, keeping a somewhat
persistent dry, westerly flow aloft locked in place. Above average
temperatures look to continue through the weekend and into early
next week along with dry conditions. This is again supported by
ensembles which continue to show near to above average temperatures
this weekend. Medium range guidance begins to diverge beginning next
week but Monday looks like it will be another warm day before cooler
conditions return for the middle of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 518 PM CST Tue Feb 14 2023

Rain currently ongoing mainly east of the James River will pivot
slightly westward this evening with a changeover to snow from west
to east thru the evening. Meanwhile, within this area of rain,
IFR/LIFR ceilings and vsbys will continue. Northwesterly winds
will also be on a rapid increase from west to east with gusts to
around 40 kts at times into Wednesday morning. During periods of
blowing snow, vsbys at or below 1/2 mile are possible,
particularly toward the Hwy 14 corridor. Precipitation will end
prior to daybreak with an improvement toward MVFR conditions for
Wednesday. Winds will remain breezy through Wednesday but should
peak overnight.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory until 6 AM CST Wednesday for SDZ071.

     Winter Weather Advisory until 6 AM CST Wednesday for SDZ038-050-
     052>054-057>061-063>070.

     Winter Weather Advisory until 9 AM CST Wednesday for SDZ039-040-
     055-056-062.

MN...Winter Weather Advisory from 9 PM this evening to 9 AM CST
     Wednesday for MNZ071-072-080-081-089-097-098.

IA...Winter Weather Advisory from 9 PM this evening to 9 AM CST
     Wednesday for IAZ001.

     Wind Advisory until 6 AM CST Wednesday for IAZ020-031.

NE...Wind Advisory until 6 AM CST Wednesday for NEZ013-014.

&&

SHORT TERM...JM
LONG TERM...Meyers
AVIATION...Kalin
Hazardous weather outlook, Feb 14, 4:35 PM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
435 PM CST Tue Feb 14 2023

IAZ001-MNZ081-089-098-SDZ050-052-057>070-152245-
Lyon-Cottonwood-Nobles-Rock-Gregory-Jerauld-Brule-Aurora-Davison-
Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Clay-
435 PM CST Tue Feb 14 2023

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, central South Dakota, south central South
Dakota, and southeast South Dakota.

.DAY ONE...Tonight

Rain will change to snow this evening into the early overnight
hours. While amounts are generally expected to remain around 2
inches or less in most locations, northwesterly winds gusting
between 40 to 50 mph will result in blowing snow and difficult
travel conditions, especially while snow is falling. Additionally,
as below freezing temperatures work into the region, a quick
refreeze of any wet pavement may result in slick roads and
sidewalks.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds my continue to gust up to 40 mph at times into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ002-003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ071-
152245-
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Jackson-Dixon-Dakota-Union-
435 PM CST Tue Feb 14 2023

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska, and
southeast South Dakota.

.DAY ONE...Tonight

Rain will continue this evening, perhaps briefly changing to snow
before ending this evening. Ponding of water in low lying areas
and rises on streams and creeks may also continue.

As  below freezing temperatures work into the region, a quick
refreeze of any wet pavement may result in slick roads and
sidewalks.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds my continue to gust up to 40 mph at times into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ071-072-080-097-SDZ038>040-053>056-152245-
Lincoln-Lyon-Murray-Pipestone-Beadle-Kingsbury-Brookings-Sanborn-
Miner-Lake-Moody-
435 PM CST Tue Feb 14 2023

This Hazardous Weather Outlook is for portions of southwest
Minnesota and east central South Dakota.

.DAY ONE...Tonight

Rain will change to snow this evening into the early overnight
hours. Snow accumulations of 1 to 4 inches are possible and when
combined with northwesterly winds gusting 40 to 50 mph, near
blizzard conditions may be possible at times, mainly while snow is
falling. Please plan ahead if you have travel plans after dark.
Additionally, as below freezing temperatures work into the region,
a quick refreeze of any wet pavement may result in slick roads
and sidewalks.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds my continue to gust up to 40 mph at times into Wednesday
along with patchy blowing snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter weather, 5 strong wind, 4 high wind. Local standard time, as filed.

Strong Wind, Beadle

When
February 14, 7:00 PM CST to February 15, 6:00 AM CST
Where
Beadle forecast zone
Measured
48 kt (55 mph) measured gust
Reported by
ASOS
Coordinates
44.415, -98.278 (the zone’s center; the record gives no point)

Strong northwest winds were sustained from 30 to 38 mph, with gusts as high as 55 mph at the Automated Surface Observing System site KHON at Huron, 52 mph at South Dakota Road Weather Information System site near Wolsey, and 51 mph near Cavour.

Strong Wind, Brule

When
February 14, 7:15 PM CST to February 15, 3:00 AM CST
Where
Brule forecast zone
Measured
46 kt (53 mph) measured gust
Reported by
Department of Highways
Coordinates
43.718, -99.081 (the zone’s center; the record gives no point)

Strong northwest winds were sustained from 30 to 35 mph, with gusts as high as 53 mph at South Dakota Road Weather Information System site SD537 at Kimball.

Strong Wind, Aurora

When
February 14, 7:15 PM CST to February 15, 3:00 AM CST
Where
Aurora forecast zone
Measured
48 kt (55 mph) measured gust
Reported by
Department of Highways
Coordinates
43.718, -98.561 (the zone’s center; the record gives no point)

Strong northwest winds were sustained from 30 to 40 mph, with gusts as high as 55 mph at South Dakota Road Weather Information System site SD553 near Plankinton.

High Wind, Gregory

When
February 14, 7:30 PM CST to February 15, 3:30 AM CST
Where
Gregory forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Department of Highways
Coordinates
43.192, -99.186 (the zone’s center; the record gives no point)

Northwest wind was sustained from 40 to 50 mph, with gusts to 63 mph at the South Dakota Road Weather Information System site SD588 near Pickstown, 57 mph near Dallas, and 51 mph near Dixon.

Winter Weather, Davison

When
February 14, 7:30 PM CST to February 15, 6:00 AM CST
Where
Davison forecast zone
Reported by
ASOS
Coordinates
43.675, -98.146 (the zone’s center; the record gives no point)

Northwest wind reached gusts to 58 mph at the Automated Surface Observing System site KMHE at Mitchell. Despite only 0.9 inch new snowfall at Mitchell, winds whipped up considerable blowing snow with several hours of one-half to three-quarter mile visibility.

Winter Weather, Douglas

When
February 14, 8:00 PM CST to February 15, 5:00 AM CST
Where
Douglas forecast zone
Reported by
Department of Highways
Coordinates
43.387, -98.366 (the zone’s center; the record gives no point)

Northwest wind reached gusts to 57 mph at the South Dakota Road Weather Information System site SD601 near Corsica. Despite only 1.3 inches of new snowfall 10 miles west of Dimock, winds whipped up considerable blowing snow with several hours of less than one mile visibility.

Winter Weather, Miner

When
February 14, 8:00 PM CST to February 15, 8:00 AM CST
Where
Miner forecast zone
Reported by
Department of Highways
Coordinates
44.022, -97.610 (the zone’s center; the record gives no point)

Northwest wind gusted as high as 53 mph at South Dakota Road Weather Information System site SD597 near Howard. With snowfall up to 1.5 inches 2 miles west of Vilas, the winds whipped up considerable blowing snow with several hours of visibility less than one mile.

Winter Weather, Hanson

When
February 14, 8:00 PM CST to February 15, 6:00 AM CST
Where
Hanson forecast zone
Reported by
Department of Highways
Coordinates
43.675, -97.787 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 58 mph at South Dakota Road Weather Information System site SD502 near Alexandria. With snowfall of 1.5 inches at Alexandria, winds whipped up considerable blowing snow with several hours of visibility as low as one-half mile.

Winter Weather, Hutchinson

When
February 14, 8:00 PM CST to February 15, 6:00 AM CST
Where
Hutchinson forecast zone
Reported by
Department of Highways
Coordinates
43.335, -97.754 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 54 mph and 52 mph at South Dakota Road Weather Information System sites SD530 near Freeman and SD570 near Tripp, respectively. With snowfall of 2.0 inches at Parkston and Clayton, and 1.0 inch at Menno, winds whipped up considerable blowing snow with several hours of visibility as low as one-half mile.

Winter Weather, Moody

When
February 14, 8:00 PM CST to February 15, 9:00 AM CST
Where
Moody forecast zone
Reported by
Department of Highways
Coordinates
44.022, -96.671 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 52 mph at South Dakota Road Weather Information System site SD577 13 miles west of Ward, and 51 mph at South Dakota State University Mesonet site FLNS2. With snowfall of 1.5 inches 11 miles north of Colman and 0.6 inches at Flandreau, winds whipped up considerable blowing snow with several hours of visibility as low as one-half mile.

Winter Weather, Brookings

When
February 14, 8:00 PM CST to February 15, 9:00 AM CST
Where
Brookings forecast zone
Reported by
AWOS
Coordinates
44.370, -96.790 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 52 mph at Automated Weather Observing System site KBKX at Brookings. With snowfall of 2.4 inches near Bruce, 2.2 inches at Brookings, and 2.0 inches at White, winds whipped up considerable blowing snow with several hours of visibility as low as one-half mile.

Winter Weather, Bon Homme

When
February 14, 8:30 PM CST to February 15, 5:00 AM CST
Where
Bon Homme forecast zone
Reported by
Department of Highways
Coordinates
42.988, -97.885 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 50 mph at South Dakota Road Weather Information System site SD571 near Tyndall and 45 mph at a personal weather station in Scotland. With snowfall of 1.6 inches at Tyndall and 1.5 inches 8 miles west of Springfield, winds whipped up considerable blowing snow with several hours of visibility less than one mile.

Winter Weather, Yankton

When
February 14, 8:30 PM CST to February 15, 6:00 AM CST
Where
Yankton forecast zone
Reported by
Department of Highways
Coordinates
43.009, -97.395 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 56 mph at South Dakota Road Weather Information System site SD532 near Gayville and 51 mph at Automated Weather Observing System site KYKN at Yankton. With snowfall of 1.0 inches at Yankton, winds whipped up considerable blowing snow with several hours of visibility of one to two miles.

Winter Weather, McCook

When
February 14, 8:30 PM CST to February 15, 6:00 AM CST
Where
McCook forecast zone
Reported by
Department of Highways
Coordinates
43.674, -97.368 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 58 mph at South Dakota Road Weather Information System site SD547 near Montrose, and 49 mph at a personal weather station in Canova. With snowfall of 2.3 inches at Montrose and 2.0 inches at Bridgewater, winds whipped up considerable blowing snow with several hours of visibility as low as one-half mile.

Winter Weather, Lake

When
February 14, 8:30 PM CST to February 15, 9:00 AM CST
Where
Lake forecast zone
Reported by
AWOS
Coordinates
44.022, -97.129 (the zone’s center; the record gives no point)

Northwest wind reached gusts to 55 mph at the Automated Weather Observing System site KMDS at Madison. With 2.0 inches new snowfall at Madison, winds whipped up considerable blowing snow with several hours of one-half or less visibility.

Winter Weather, Kingsbury

When
February 14, 9:00 PM CST to February 15, 7:00 AM CST
Where
Kingsbury forecast zone
Reported by
Department of Highways
Coordinates
44.370, -97.491 (the zone’s center; the record gives no point)

Northwest wind gusted as high as 46 mph at South Dakota Road Weather Information System site SD504 near Arlington. With snowfall up to 2.0 inches at De Smet and Iroquois, the winds whipped up considerable blowing snow with several hours of visibility less than one mile.

Strong Wind, Clay

When
February 14, 9:00 PM CST to February 15, 6:00 AM CST
Where
Clay forecast zone
Measured
43 kt (49 mph) measured gust
Reported by
Mesonet
Coordinates
42.915, -96.976 (the zone’s center; the record gives no point)

Strong northwest winds were sustained from 30 to 35 mph, with gusts as high as 50 mph at South Dakota State University Mesonet site BFMS2 7 miles west-southwest of Beresford.

Winter Weather, Turner

When
February 14, 9:00 PM CST to February 15, 6:00 AM CST
Where
Turner forecast zone
Reported by
Department of Highways
Coordinates
43.311, -97.149 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 55 mph at South Dakota Road Weather Information System site SD605 near Parker. With snowfall of 3.0 inches at Marion, winds whipped up considerable blowing snow with several hours of visibility less than one mile.

Winter Weather, Lincoln

When
February 14, 9:00 PM CST to February 15, 6:00 AM CST
Where
Lincoln forecast zone
Reported by
Department of Highways
Coordinates
43.279, -96.722 (the zone’s center; the record gives no point)

Northwest winds gusted as high as 54 mph at South Dakota Road Weather Information System site SD519 10 miles east of Davis. Despite snowfall of only 0.6 inches on the south side of Sioux Falls and 0.5 inches at Canton, winds whipped up considerable blowing snow with several hours of visibility of one-half to one mile.

Winter Weather, Minnehaha

When
February 14, 9:00 PM CST to February 15, 6:00 AM CST
Where
Minnehaha forecast zone
Reported by
ASOS
Coordinates
43.674, -96.791 (the zone’s center; the record gives no point)

Northwest wind reached gusts to 54 mph at the Automated Surface Observing System site KFSD at Sioux Falls. Despite only a half-inch to inch of new snowfall around the Sioux Falls area, winds whipped up considerable blowing snow with several hours of one-half to three-quarter mile visibility.

High Wind, Jerauld

When
February 14, 10:15 PM CST to February 15, 3:30 AM CST
Where
Jerauld forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
44.066, -98.630 (the zone’s center; the record gives no point)

Northwest wind gusted to 60 mph at the South Dakota Road Weather Information System site SD603 near Lane.

High Wind, Charles Mix

When
February 14, 10:15 PM CST to February 15, 3:00 AM CST
Where
Charles Mix forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
43.208, -98.588 (the zone’s center; the record gives no point)

Northwest wind was sustained from 35 to 45 mph, with gusts as high as 61 mph at the South Dakota Road Weather Information System site SD554 10 miles west of Platte.

Strong Wind, Union

When
February 14, 11:30 PM CST to February 15, 6:00 AM CST
Where
Union forecast zone
Measured
47 kt (54 mph) measured gust
Reported by
Department of Highways
Coordinates
42.833, -96.656 (the zone’s center; the record gives no point)

Strong northwest winds were sustained from 30 to 38 mph, with gusts as high as 54 mph and 50 mph at South Dakota Road Automated Surface Observing System sites SD508 near Beresford and SD550 at North Sioux City, respectively.

High Wind, Sanborn

When
February 15, 12:30 AM CST to 3:30 AM CST
Where
Sanborn forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
44.023, -98.091 (the zone’s center; the record gives no point)

Northwest wind gusted to 60 mph at the South Dakota Road Weather Information System site SD527 near Forestburg. Snowfall up to 0.2 inch at Forestburg combined with the strong winds produced some brief blowing snow with visibilities as low as one mile at times.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2023Every state in 2023This day in weather historyWarnings in South Dakota, February 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1083357, 1083437, 1083438, 1083439, 1083442, 1083443, 1083668, 1083675, 1083683, 1083841, 1083855, 1083689, 1083745, 1083784, 1083828, 1083666, 1083766, 1083769, 1083783, 1083792, 1083359, 1083441, 1083788, 1083365.